Alert archive / California / High Wind Watches in 2015
High Wind Watch 5, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Dec 23, 2015, 3:47 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 24, 2015, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2015, 3:47 AM PST (11:47 UTC)
- In effect from
- Dec 24, 2015, 4:00 PM PST
- Expired
- Dec 24, 2015, 2:59 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
494 WWUS76 KSGX 231147 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 347 AM PST WED DEC 23 2015 ...WIND ADVISORY CONTINUES FOR THE MOUNTAINS AND PORTIONS OF THE DESERTS THIS MORNING... ...HIGH WIND WATCH NOW IN EFFECT FOR PORTIONS OF THE HIGH DESERT AND MOUNTAIN AND DESERT SLOPES FOR THURSDAY AFTERNOON THROUGH CHRISTMAS MORNING... .STRONG GUSTY WEST WINDS WILL CONTINUE THIS MORNING FOR PORTIONS OF THE DESERTS AND MOUNTAINS. STRONGEST WINDS ARE EXPECTED NEAR MOUNTAIN RIDGE TOPS AND ALONG DESERT MOUNTAIN SLOPES...ESPECIALLY FOR THE MOUNTAIN RANGES IN RIVERSIDE AND SAN DIEGO COUNTIES. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING. A RENEWED PERIOD OF VERY STRONG WINDS IS LIKELY LATE THURSDAY EVENING THROUGH CHRISTMAS MORNING FOR THE HIGH DESERT AND THE MOUNTAIN DESERT SLOPES. CAZ055-056-058-060-065-232130- /O.NEW.KSGX.HW.A.0005.151225T0000Z-151225T1800Z/ /O.CON.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 347 AM PST WED DEC 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 65 MPH. RENEWED WEST WINDS THURSDAY AFTERNOON THROUGH CHRISTMAS MORNING WITH GUSTS OF 60 TO 80 MPH POSSIBLE. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. VERY STRONG WINDS POSSIBLE THURSDAY AFTERNOON THROUGH CHRISTMAS MORNING COULD CAUSE ISOLATED PROPERTY DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ062-231800- /O.CON.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/ SAN DIEGO COUNTY DESERTS- 347 AM PST WED DEC 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 60 MPH. * TIMING...THROUGH THIS MORNING. WINDS WILL GRADUALLY DIMINISH THROUGH AFTERNOON. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
3 follow-up statements
792 WWUS76 KSGX 231751 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 951 AM PST WED DEC 23 2015 ...HIGH WIND WATCH IN EFFECT FOR PORTIONS OF THE HIGH DESERT AND MOUNTAIN AND DESERT SLOPES THURSDAY AFTERNOON THROUGH CHRISTMAS MORNING... .STRONG WEST WINDS ARE LIKELY LATE THURSDAY EVENING THROUGH CHRISTMAS MORNING FOR THE HIGH DESERT AND THE MOUNTAIN DESERT SLOPES AS A LOW PRESSURE TROUGH DIGS ACROSS THE REGION. WEST WINDS WILL DIMINISH THROUGHOUT THE DAY ON CHRISTMAS. CAZ055-056-058-060-065-240600- /O.EXP.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/ /O.CON.KSGX.HW.A.0005.151225T0000Z-151225T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 951 AM PST WED DEC 23 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 70 MPH. * TIMING...THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ062-231900- /O.EXP.KSGX.WI.Y.0034.000000T0000Z-151223T1800Z/ SAN DIEGO COUNTY DESERTS- 951 AM PST WED DEC 23 2015 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... WINDS WILL CONTINUE TO DIMINISH ACROSS THE REGION. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM THIS MORNING. $$ JJT
149 WWUS76 KSGX 240538 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 938 PM PST WED DEC 23 2015 ...HIGH WIND WATCH IN EFFECT FOR PORTIONS OF THE HIGH DESERT AND MOUNTAIN AND DESERT SLOPES THURSDAY AFTERNOON THROUGH CHRISTMAS MORNING... .STRONG WEST WINDS ARE LIKELY LATE THURSDAY EVENING THROUGH CHRISTMAS MORNING FOR THE HIGH DESERT AND THE MOUNTAIN DESERT SLOPES AS A LOW PRESSURE TROUGH DIGS ACROSS THE REGION. WEST WINDS WILL DIMINISH THROUGHOUT THE DAY ON CHRISTMAS. CAZ055-056-058-060-065-241345- /O.CON.KSGX.HW.A.0005.151225T0000Z-151225T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 938 PM PST WED DEC 23 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 70 MPH. * TIMING...THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES...AND IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JJT/JAD
136 WWUS76 KSGX 241059 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 259 AM PST THU DEC 24 2015 ...STRONG WINDS ACROSS THE DESERTS AND MOUNTAINS FROM LATE THIS AFTERNOON THROUGH CHRISTMAS MORNING... .STRONG WEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH CHRISTMAS MORNING FOR THE HIGH DESERT...MOUNTAINS...AND THE MOUNTAIN DESERT SLOPES...AS A LOW PRESSURE TROUGH DIGS ACROSS THE REGION. WEST WINDS WILL DIMINISH THROUGHOUT THE DAY ON CHRISTMAS. CAZ055-056-058-060-065-242130- /O.UPG.KSGX.HW.A.0005.151225T0000Z-151225T1800Z/ /O.NEW.KSGX.HW.W.0006.151225T0000Z-151225T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- SAN GORGONIO PASS NEAR BANNING- 259 AM PST THU DEC 24 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 40 MPH WITH GUSTS 50 TO 70 MPH. STRONGEST WIND GUSTS UP TO 80 MPH THROUGH THE PASSES AND ALONG THE DESERT SLOPES. * TIMING...LATE THIS AFTERNOON THROUGH CHRISTMAS MORNING. * LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND PASSES...AND ALONG DESERT MOUNTAIN SLOPES. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS AND DIFFICULT FOR HIGH PROFILE VEHICLES. ISOLATED WIND DAMAGE AND POWER OUTAGES POSSIBLE. * OUTLOOK...WINDS WILL DECREASE DURING CHRISTMAS DAY. A VERY STRONG OFFSHORE WIND EVENT MAY DEVELOP LATE FRIDAY NIGHT AND CONTINUE THROUGH SUNDAY MORNING...ALONG THE WEST SLOPES OF THE MOUNTAINS AND COASTAL SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ061-062-242130- /O.NEW.KSGX.WI.Y.0036.151225T0000Z-151225T1800Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 259 AM PST THU DEC 24 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. STRONGEST WIND GUSTS UP TO 60 MPH IMMEDIATELY BELOW THE DESERT SLOPES AND PASSES. * TIMING...LATE THIS AFTERNOON THROUGH CHRISTMAS MORNING. * LOCATION...STRONGEST WINDS IN THE NORTHERN COACHELLA VALLEY BELOW THE SAN GORGONIO PASS. * VISIBILITY...OCCASIONALLY REDUCED TO A MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...DRIVING COULD BE HAZARDOUS AND DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DECREASE DURING CHRISTMAS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Dec 23, 3:37 AM PST, 10 minutes earlier.
Area forecast discussion, Dec 23, 3:37 AM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
337 AM PST WED DEC 23 2015
.SYNOPSIS...
GUSTY WEST WINDS AND OCCASIONAL SHOWERS WILL CONTINUE ACROSS
PORTIONS OF THE REGION THIS MORNING. DRY WEATHER WILL RETURN LATE
TODAY THROUGH EARLY THURSDAY....THEN A LOW PRESSURE TROUGH WILL
BRING LOWER TEMPERATURES AND A CHANCE OF RAIN AND SNOW SHOWERS
FOR LATE CHRISTMAS EVE THROUGH CHRISTMAS MORNING...WITH QUITE LOW
SNOW LEVELS PERHAPS DOWN TO AROUND 3000 FEET. BELOW NORMAL HIGH
TEMPERATURES AND VERY STRONG GUSTY WEST WINDS IN THE MOUNTAINS
AND DESERTS ARE EXPECTED LATE CHRISTMAS EVE AND ON CHRISTMAS...AS
WELL. MODERATE TO STRONG OFFSHORE WINDS FOR THE WEEKEND...WITH A
SLIGHT WARM UP TO NEAR OR JUST BELOW NORMAL HIGH TEMPERATURES FOR
SUNDAY THROUGH TUESDAY. AREAS OF FROST WILL BE POSSIBLE FOR INLAND
AREAS SATURDAY AND SUNDAY MORNINGS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A VERY WEAK SHORTWAVE WILL PASS OVER SOUTHERN CALIFORNIA THIS
MORNING. VERY STRONG UPPER LEVEL FLOW IS PASSING OVER THE
TEHACHAPI MOUNTAINS WITH ABUNDANT MOUNTAIN WAVE CLOUDS SHOWING UP
ON SATELLITE LOOPS ATTM. STRONG WINDS NOTED IN THE HIGH DESERTS
AND OUR NORTHERN MOUNTAINS...WHERE A WIND ADVISORY REMAINS IN
PLACE FOR THIS MORNING...THROUGH 10 AM. ABUNDANT BUT SHALLOW LOW
LEVEL MOISTURE REMAINS IN PLACE WITH THE RECENT SAN DIEGO
SOUNDINGS SHOWING JUST OVER 1 INCH PWATS...AND MOST OF THAT IS
BELOW 700 MB. OCCASIONAL SHOWERS WITH VERY HIGH EFFICIENCY WILL
CONTINUE THIS MORNING...MAINLY IN SAN DIEGO COUNTY. THESE SHOWERS
WILL COME TO AN END BY AROUND NOON AS THE PREDOMINANT FLOW BECOMES
LESS CYCLONIC AND WITH LESS PVA ROTATING THROUGH THE AREA.
FOR TONIGHT AND THURSDAY...PREDOMINATELY WESTERLY FLOW WILL
PERSIST OVER OUR AREA. WEAK UPPER LEVEL IMPULSE EARLY THURSDAY
MORNING BUT LIMITED MOISTURE SHOULD KEEP THE RAIN AT BAY DURING
THAT TIME PERIOD. JUST DON'T SEE QUITE ENOUGH FORCING OR MOISTURE
AT THIS TIME TO ADD POPS INTO THE FORECAST.
FOR THURSDAY EVENING THROUGH FRIDAY MORNING...A REAL ROLLER
COASTER RIDE FOR OUR REGION...AS A STRONG UPPER LEVEL TROUGH WILL
CARVE OUT A DEEPER AND COLDER LOW DROPPING SOUTH THROUGH THE GREAT
BASIN AND INTO ARIZONA THROUGH SATURDAY. THIS SYSTEM WILL
INITIALLY BRING A GOOD CHANCE FOR RAIN AND SNOW SHOWERS ACROSS THE
HIGH DESERTS...MOUNTAINS...VALLEYS AND COAST. COLD AIR DROPPING
SOUTH THROUGH THE BASIN WILL DROP SNOW LEVELS DOWN TO POSSIBLY AS
LOW AS 3000 FEET BY CHRISTMAS ACROSS OUR MOUNTAINS AND THE HIGH
DESERT. HOWEVER MOISTURE IS ON THE LIMITED SIDE WITH THIS DEEP
TROUGH...SO ONLY AN INCH OR THREE WILL BE POSSIBLE ALONG THE
PASSES AND IN THE MOUNTAINS...AND MAYBE A DUSTING IN THE HIGH
DESERTS.
THE BIGGER STORY MAY BE THE VERY STRONG WESTERLY TO NORTHWESTERLY
WINDS THAT LOOK TO DEVELOP LATE CHRISTMAS EVE INTO CHRISTMAS
MORNING...ESPECIALLY FOR THE HIGH DESERTS AND THE PASSES AND
DESERT SLOPES OF THE MOUNTAINS. DUE TO THE POTENTIAL MAGNITUDE OF
THE WINDS...WITH GUSTS POSSIBLY EXCEEDING 60 MPH...HAVE ISSUED A
HIGH WIND WATCH AT THIS TIME FOR LATE CHRISTMAS EVE THROUGH
CHRISTMAS MORNING. (FRIDAY 00Z-18Z) WINDS THROUGH THE FAVORED
PASSES AND ALONG THE DESERT SLOPES COULD REACH 70 TO 80 MPH.
VERY STRONG OFFSHORE FLOW WILL THEN DEVELOP ON SATURDAY AND
CONTINUE THROUGH SUNDAY AS THAT UPPER LEVEL COLD LOW DROPS SOUTH
THROUGH ARIZONA...BRINGING TRANSITORY RIDGING ACROSS
CALIFORNIA. SURFACE GRADIENTS AROUND 20 MB...POSSIBLY EVEN A BIT
HIGHER...ACROSS THE GREAT BASIN...SHOULD LEAD TO A PERIOD OF VERY
STRONG SANTA ANA WINDS SATURDAY INTO SUNDAY. MEANWHILE COLD AIR
WILL CONTINUE TO BE DRAINED INTO THE HIGH DESERTS...WITH OVERNIGHT
FROST IN THE VALLEYS AND POSSIBLY NEAR HARD FREEZE CONDITIONS FOR
THE HIGH DESERTS.
A SERIES OF WEAK TROUGHS WILL PASS THROUGH CALIFORNIA EARLY TO
MID NEXT WEEK. QUITE A BIT OF DISAGREEMENT CONTINUES IN THE MEDIUM
RANGE SOLUTIONS WITH REGARDS TO THE STRENGTH OF THESE
SYSTEMS...ALTHOUGH ADDITIONAL CHANCES FOR PRECIPITATION WILL BE
POSSIBLE AND MODEST SWINGS IN TEMPERATURES AS WELL.
&&
.AVIATION...
231000Z...LOW CLOUDS NORTH OF SAN DIEGO COUNTY WILL BE SCATTERED TO
BROKEN WITH BASES VARYING BETWEEN 1500-3500 MSL. IN SAN DIEGO COUNTY
BROKEN TO OVERCAST CONDITIONS AT THOSE SAME LEVELS AND VALLEY
SHOWERS WILL CONTINUE THROUGH ABOUT 18Z. AREAS OF FOG IN ANY INLAND
VALLEYS TO LOWER VIS 2-5SM THROUGH 16Z. COASTAL SLOPES OF MOUNTAINS
LOCALLY OBSCURED IN THE NORTH AND MOSTLY OBSCURED IN SAN DIEGO
COUNTY THROUGH AT LEAST 18Z. GRADUAL SCATTER OUT IS EXPECTED DURING
THE AFTERNOON FROM COAST TO MOUNTAINS. DESERTS WILL HAVE VFR
CONDITIONS TODAY AND TONIGHT. AREAS OF STRONG WESTERLY WINDS WILL
CONTINUE ALONG MOUNTAIN RIDGES AND DESERT SLOPES THIS MORNING WITH
STRONG UP/DOWNDRAFTS...ROTORS...AND LLWS POSSIBLE. WINDS WILL
GRADUALLY WEAKEN DURING THE DAY.
&&
.MARINE...
200 AM...STRONG WINDS AND HIGH SEAS WILL CONTINUE TO PRODUCE
HAZARDOUS BOATING CONDITIONS TODAY. WINDS AND SEAS WILL DIMINISH IN
THE INNER COASTAL WATERS THIS MORNING...WHILE CONTINUING HIGH IN THE
OUTER WATERS THROUGH TONIGHT. SEE THE SMALL CRAFT ADVISORY FOR
DETAILS...LAXMWWSGX. WINDS WILL INCREASE AGAIN THURSDAY AND SEAS
WILL BRIEFLY INCREASE FRIDAY.
&&
.BEACHES...
200 AM...VERY HIGH TIDES DURING THE MORNINGS THROUGH FRIDAY WILL
CAUSE SOME COASTAL FLOODING OF LOWEST LYING AREAS. AN INCREASE IN
SURF TODAY THROUGH FRIDAY WILL ADD TO THE COASTAL FLOODING THREAT.
FOR DETAILS CHECK THE COASTAL FLOOD ADVISORY...LAXCFWSGX.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR APPLE AND LUCERNE
VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY
MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY
MOUNTAINS-SAN GORGONIO PASS NEAR BANNING.
HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING
FOR APPLE AND LUCERNE VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
SAN GORGONIO PASS NEAR BANNING.
COASTAL FLOOD ADVISORY UNTIL 10 AM PST FRIDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY UNTIL 8 PM PST THIS EVENING FOR WATERS FROM
SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM
OUT INCLUDING SAN CLEMENTE ISLAND.
SMALL CRAFT ADVISORY UNTIL 10 AM PST THIS MORNING FOR COASTAL
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM.
&&
PUBLIC...BROTHERTON
AVIATION/MARINE...MMNearby
High Wind Watches in California, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.